Hail, Panola
- When
- March 18, 3:20 PM CST
- Where
- Panola County, Gary
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.033, -94.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 18, 3:01 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 301 PM CST SAT MAR 18 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...ROUND ONE HAS COME AND GONE...AND ROUND TWO IS ON ITS WAY. A SERIES OF UPPER-LEVEL DISTURBANCES...SPAWNED BY A LONGWAVE TROUGH IN THE WESTERN UNITED STATES...CONTINUES TO TRAVERSE THE FOUR STATE REGION THIS AFTERNOON. AS THESE DISTURBANCES COMBINE WITH UPGLIDE ON THE 305K THETA SURFACE AND LOWER CONDENSATION PRESSURE DEFICITS...RAIN HAS DEVELOPED. MOST OF THE PRECIPITATION HAS BEEN CONFINED TO AREAS GENERALLY NORTH OF IH-20 THUS FAR. FOR THE MOST PART...IT LOOKS LIKE MOST OF THE PRECIPITATION SHOULD STAY ACROSS THIS REGION. MOST OF THE ENHANCED ISENTROPIC FORCING SPARKED BY THE SECOND SHORTWAVE SHOULD MOVE INTO SOUTHERN OKLAHOMA TONIGHT. AS SUCH...I THINK MOST OF THE PRECIPITATION ASSOCIATED WITH THE NORTH TEXAS RAIN/THUNDERSTORM AREA SHOULD REMAIN OVER THIS REGION /AT LEAST FOR THE EVENING HOURS/. SOUNDINGS FROM AROUND THE AREA SHOW NO SURFACE-BASED INSTABILITY. HOWEVER...ELEVATED THUNDERSTORMS WILL REMAIN POSSIBLE INTO TONIGHT AS MODEL FORECAST SOUNDINGS SHOW SOME ELEVATED INSTABILITY. THIS WILL BE ESPECIALLY TRUE OVER THE MORE WESTERN PARTS OF OUR FORECAST AREA...ROUGHLY NORTHWEST OF A TYLER TO NASHVILLE LINE. ALL THINGS POINT TOWARD THINGS BECOMING MORE CONVECTIVE IN NATURE SUNDAY. OF COURSE...THIS IS PARTIALLY DEPENDENT UPON THE MOVEMENT OF THE WARM FRONT WHICH REMAINS ENSCONCED OVER SOUTH-CENTRAL TEXAS THIS AFTERNOON. THE FRONT SHOULD BEGIN MOVING NORTHWARD IN EARNEST SUNDAY AS THE LONGWAVE TROUGH PLODS TOWARD THE PLAINS. THE MAIN FLY IN THE OINTMENT WITH THIS HAPPENING REVOLVES AROUND ANY ONGOING PRECIPITATION AREAS. BASICALLY...THE CLOUD DEBRIS COULD INHIBIT THE NORTHWARD PROGRESSION OF THE BOUNDARY. RIGHT NOW...I THINK THE BOUNDARY MIGHT MAKE IT JUST NORTH OF THE IH-20 CORRIDOR. THE COMBINATION OF FRONTOGENETICAL AND ISENTROPIC FORCING SHOULD ALLOW RAIN TO PERSIST OVER NORTHERN PARTS OF THE FORECAST AREA. MEANWHILE...IN THE WARM SECTOR...KINEMATIC FIELDS SHOULD STRENGTHEN AND ALLOW 850MB THETA-E VALUES TO APPROACH 330K. AS THE UPPER-LEVEL TROUGH APPROACHES OUR REGION SUNDAY NIGHT... DIFFLUENCE SHOULD INCREASE IN THE 500MB TO 250MB LAYER AS THE RIGHT ENTRANCE REGION OF THE UPPER JET MOVES TOWARD OUR AREA. SURFACE TO 1KM SHEAR VALUES ARE EXPECTED TO RANGE FROM 25 TO 35 KNOTS /WITH A LITTLE HIGHER MAXIMUM NEAR THE WARM FRONT/...WHICH IS SUFFICIENT FOR SEVERE THUNDERSTORM DEVELOPMENT. AS SUCH...I WILL MENTION THE POSSIBILITY OF SEVERE THUNDERSTORMS IN THE TEXT AND GRIDDED FORECAST BEGINNING SUNDAY NIGHT. A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT TO OUR WEST SUNDAY NIGHT. THE LINE OF STORMS WILL PROBABLY MOVE THROUGH THE FOUR STATE REGION MONDAY MORNING...WITH A MORE SUBSIDENT MOTION POISED TO MOVE INTO THE REGION BY MONDAY NIGHT. WE PROBABLY WILL NOT TOTALLY CLEAR OUT UNTIL TUESDAY...WHEN A SECONDARY COLD FRONT MOVES THROUGH THE REGION. RIDGING SHOULD THEN TAKE CONTROL OF OUR WEATHER WITH MAINLY DRY CONDITIONS FOR THE MIDDLE OF THE WEEK. .LONG TERM /WEDNESDAY THROUGH SATURDAY/...A FAIR AMOUNT OF UNCERTAINTY REMAINS IN THE DAY 4 THROUGH 7 PERIOD OF THE FORECAST. AS SUCH...I EXPECT TO MAKE VERY FEW CHANGES IN THE EXTENDED. SURFACE HIGH PRESSURE AND A NEARLY ZONAL FLOW ALOFT IS EXPECTED TO CONTROL OUR WEATHER FOR THE MIDDLE OF THE WEEK. ANOTHER UPPER-LEVEL STORM SYSTEM IS EXPECTED TO MOVE INTO THE PLAINS WEDNESDAY NIGHT. AS THIS FEATURES MOVES EAST...IT SHOULD PUSH A WEAK FRONT THROUGH THE FORECAST AREA DURING THE DAY THURSDAY. WITH RATHER ANEMIC MOISTURE RETURN AHEAD OF THIS SYSTEM /NOT TO MENTION MEDIUM-RANGE MODEL CONSISTENCY ISSUES/...I PLAN ON KEEPING RAIN CHANCES LOW FOR THIS SYSTEM TO SEE HOW THINGS PAN OUT. AFTER THIS SYSTEM MOVES THROUGH...LOOK FOR DRIER CONDITIONS HEADING INTO THE WEEKEND UNDER AN INCREASING ANTICYCLONIC FLOW ALOFT. THANKS TO THE HYDROMETEOROLOGICAL PREDICTION CENTER AT NCEP...AS WELL AS WFOS IN FORT WORTH...TULSA...AND JACKSON FOR COLLABORATION TODAY. && .PRELIMINARY POINT TEMPS/POPS... SHV 47 56 50 63 / 100 100 90 60 MLU 47 54 51 63 / 100 100 100 80 DEQ 45 49 46 58 / 100 100 90 40 TXK 45 48 48 60 / 100 100 90 50 ELD 45 50 46 59 / 100 100 100 70 TYR 49 58 55 71 / 100 90 90 40 GGG 50 58 52 68 / 100 90 90 40 LFK 56 67 58 75 / 60 60 90 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && BUTTS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CST SAT MAR 18 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1148 AM CST SAT MAR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SERIES OF DISTURBANCES WILL CONTINUE TO BRING WIDESPREAD RAIN... ALONG WITH SCATTERED THUNDERSTORMS...TO THE FOUR STATE REGION THROUGH TONIGHT. ANY OF THE THUNDERSTORMS COULD PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MILES AN HOUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A RISK OF SEVERE THUNDERSTORMS MONDAY OVER THE FOUR STATE REGION. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER ARE THE MAIN SEVERE WEATHER RISKS. RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH MONDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. A STRONGER UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO THE PLAINS MONDAY...PUSHING A COLD FRONT INTO OUR REGION...AND RESULT IN THE DEVELOPMENT OF A LINE OF THUNDERSTORMS. WITH AMPLE INSTABILITY AND JET STREAM DYNAMICS...SOME OF THE THUNDERSTORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT. BUTTS
The Shreveport radar (KSHV), 68 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494677.